Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Switching fr Reyataz to Kaletra
Dec 30, 2005

I was diagnosed late August with a VL of 241,000 and CD4 of 388. Becuase I had HIV ITP I was placed on Reyataz boosted by Norvir along with Truvada. My VL is now 161 and CD4 is 788. My eyes are yellow being on this cocktail and I have been asked by a few people if I have hepatitis. Of course this is due to the Reyataz raise in billirubin.

I visted my ID doc this week and he suggested I switch to the new formulation of Kaletra to resolve this issue.

I am tempted to do this but my lipids are high prior to starting treatment as well as cholesterol of 240.

If I switch to Kaletra would it boost my lipids higher then the cocktail on I am currently?

Also if I swtich does this preclude from going back to the old cocktail combo?

What do u recommend?

Response from Dr. Pierone

Hello and thanks for posting. It sounds like a switch of therapy is in order. The switch to Kaletra that your doctor recommended is highly likely to be successful, but will tend to raise cholesterol and triglycerides. Another approach would be to use the NNRTI Sustiva instead of Kaletra. This should have less impact on lipids and is one pill daily versus four for Kaletra. Switching for side effects does not produce drug resistance and therefore does not exclude the possibility of going back to the original medication. But of course side effects from the former medication usually return. Best of luck!



Previous
Early Intervention
Next
Aptivus

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement